Alert archive / California / Coastal Flood Statements in 2012
Coastal Flood Statement 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this coastal flood statement at Nov 27, 2012, 4:38 AM PST for Los Angeles County, California. It took effect at Nov 29, 2012, 6:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 27, 2012, 4:38 AM PST (12:38 UTC)
- In effect from
- Nov 29, 2012, 6:00 AM PST
- Expired
- Nov 28, 2012, 2:12 AM PST
- In force
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 0.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
157 WHUS46 KLOX 271238 CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 438 AM PST TUE NOV 27 2012 CAZ034-035-039>041-087-280400- /O.NEW.KLOX.CF.S.0009.121129T1400Z-121202T1400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 438 AM PST TUE NOV 27 2012 ...LARGE WEST SWELL TO IMPACT WEST FACING BEACHES LATE WEDNESDAY THROUGH SATURDAY NIGHT... .A STRONG STORM OVER THE NORTH CENTRAL PACIFIC WILL LIKELY GENERATE A LARGE WEST SWELL WITH A RELATIVELY LONG PERIOD AFFECTING THE COAST BY LATE WEDNESDAY NIGHT THROUGH AT LEAST SATURDAY. THIS SWELL WILL BRING THE POTENTIAL FOR LARGE SURF ACROSS WEST FACING BEACHES FROM THE CENTRAL COAST TO THE LOS ANGELES ORANGE COUNTY BORDER. HIGHEST SURF CAN BE EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY. SURF WILL THEN DIMINISH SOME SLOWLY THROUGH SATURDAY NIGHT AND INTO SUNDAY. A HIGH SURF ADVISORY WILL LIKELY NEED TO BE ISSUED IN THE NEXT 24 TO 36 HOURS FOR THE AREAS MENTIONED. * LOCATION...WEST FACING BEACHES INCLUDING SAN LUIS OBISPO...LOWER SANTA BARBARA COUNTY NEAR VENTURA COUNTY...VENTURA COUNTY AND LOS ANGELES COUNTY. ALSO WESTERN SIDE OF SANTA CATALINA ISLAND. * SURF HEIGHTS...FOR EXPOSED WEST FACING BEACHES...HEIGHTS WILL VARY GREATLY. CENTRAL COAST COULD SEE SURF 10 TO 15 FEET WITH LOCAL SETS TO 20 FEET. WHILE THE INNER WATERS COULD SEE SURF 6 TO 12 FEET WITH LOCAL SETS TO 15 FT IN A FEW LOCATIONS INCLUDING AREAS NEAR THE VENTURA HARBOR AND SOUTHERN LOS ANGELES COUNTY. * TIMING...WEST SWELL WILL BUILD RAPIDLY WEDNESDAY NIGHT INTO THURSDAY MORNING...THEN PEAK THURSDAY AFTERNOON INTO FRIDAY...THEN SLOWLY DIMINISH THROUGH THE WEEKEND. * TIDES...HIGH TIDES WILL PEAK DURING MID MORNING HOURS TO AROUND 6 FEET...WITH THE MEAN HIGH TIDE AROUND 4 FEET DURING THE LATE EVENING HOURS. LOWEST TIDE WILL BE AROUND -0.5 FEET DURING LATE AFTERNOON HOURS...WITH THE MEAN LOW TIDE AROUND 2 FEET DURING LATE NIGHT HOURS. * IMPACTS...SURF AND SWELL CONDITIONS COULD BE HAZARDOUS TO ANYONE ENTERING THE WATER LATE WEDNESDAY THROUGH THIS WEEKEND...WITH DANGEROUS RIP CURRENT POTENTIAL. MINOR BEACH EROSION AND LOCALIZED FLOODING OF LOW-LYING AREAS MAY ALSO OCCUR NEAR THE PEAK OF THE HIGH TIDE. $$ KAPLAN
3 follow-up statements
366 WHUS46 KLOX 272311 CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 311 PM PST TUE NOV 27 2012 ...LARGE WEST SWELL TO IMPACT WEST FACING BEACHES LATE WEDNESDAY THROUGH SATURDAY NIGHT... .A STRONG STORM OVER THE NORTH CENTRAL PACIFIC WILL LIKELY GENERATE A LARGE WEST SWELL WITH A RELATIVELY LONG PERIOD AFFECTING THE COAST BY LATE WEDNESDAY NIGHT THROUGH AT LEAST SATURDAY. THIS SWELL WILL BRING THE POTENTIAL FOR LARGE SURF ACROSS WEST FACING BEACHES FROM THE CENTRAL COAST TO THE LOS ANGELES ORANGE COUNTY BORDER. HIGHEST SURF CAN BE EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY. SURF WILL THEN DIMINISH SOME SLOWLY THROUGH SATURDAY NIGHT AND INTO SUNDAY. A HIGH SURF ADVISORY WILL LIKELY NEED TO BE ISSUED IN THE NEXT 24 TO 36 HOURS FOR THE AREAS MENTIONED. CAZ034-035-039>041-087-280800- /O.CON.KLOX.CF.S.0009.121129T1400Z-121202T1400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 311 PM PST TUE NOV 27 2012 ...LARGE WEST SWELL TO IMPACT WEST FACING BEACHES EARLY THURSDAY MORNING THROUGH SATURDAY NIGHT... * LOCATION...WEST FACING BEACHES OF SAN LUIS OBISPO...SANTA BARBARA...VENTURA...AND LOS ANGELES COUNTIES. THE WEST SIDE OF SANTA CATALINA ISLAND WILL ALSO BE AFFECTED. * SURF HEIGHTS...FOR EXPOSED WEST FACING BEACHES...HEIGHTS WILL VARY GREATLY. CENTRAL COAST BEACHES COULD SEE SURF 10 TO 15 FEET WITH LOCAL SETS TO 20 FEET. WHILE SOUTH OF POINT CONCEPTION...WEST FACING BEACHES COULD SEE SURF 6 TO 12 FEET WITH LOCAL SETS TO 15 FT IN A FEW LOCATIONS INCLUDING AREAS NEAR THE VENTURA HARBOR AND SOUTHERN LOS ANGELES COUNTY. * TIMING...A WEST SWELL WILL BUILD RAPIDLY BETWEEN WEDNESDAY NIGHT AND THURSDAY MORNING...PEAK BETWEEN THURSDAY AFTERNOON AND FRIDAY...THEN SLOWLY DIMINISH THROUGH THE WEEKEND. * TIDES...HIGH TIDES WILL PEAK DURING MID MORNING HOURS TO AROUND 6 FEET...WITH THE MEAN HIGH TIDE AROUND 4 FEET DURING THE LATE EVENING HOURS. LOWEST TIDE WILL BE AROUND -0.5 FEET DURING LATE AFTERNOON HOURS...WITH THE MEAN LOW TIDE AROUND 2 FEET DURING LATE NIGHT HOURS. * IMPACTS...SURF AND SWELL CONDITIONS COULD BE HAZARDOUS TO ANYONE ENTERING THE WATER FROM LATE WEDNESDAY NIGHT THROUGH THIS WEEKEND...WITH A DANGEROUS RIP CURRENT POTENTIAL. MINOR BEACH EROSION AND LOCALIZED FLOODING OF LOW-LYING AREAS MAY ALSO OCCUR NEAR THE PEAK OF THE HIGH TIDE. $$ HALL
492 WHUS46 KLOX 280203 CCA CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 559 PM PST TUE NOV 27 2012 ...HIGH SURF POSSIBLE AT WEST FACING BEACHES BETWEEN THURSDAY AND SATURDAY NIGHT... .A STRONG STORM OVER THE NORTH CENTRAL PACIFIC WILL LIKELY GENERATE A LARGE WEST SWELL WITH A RELATIVELY LONG PERIOD AFFECTING THE COAST BY LATE WEDNESDAY NIGHT THROUGH AT LEAST SATURDAY. THIS SWELL WILL BRING THE POTENTIAL FOR LARGE SURF ACROSS WEST FACING BEACHES FROM THE CENTRAL COAST TO THE LOS ANGELES ORANGE COUNTY BORDER. HIGHEST SURF CAN BE EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY. SURF WILL THEN DIMINISH SOME SLOWLY THROUGH SATURDAY NIGHT AND INTO SUNDAY. A HIGH SURF ADVISORY WILL LIKELY NEED TO BE ISSUED EITHER TONIGHT OR WEDNESDAY WHEN CONDITIONS BECOME MORE CERTAIN. CAZ034-035-039>041-087-281100- /O.COR.KLOX.CF.S.0009.121129T1400Z-121202T1400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 559 PM PST TUE NOV 27 2012 ...LARGE WEST SWELL TO POSSIBLY IMPACT WEST FACING BEACHES EARLY THURSDAY MORNING THROUGH SATURDAY NIGHT... * LOCATION...WEST FACING BEACHES OF SAN LUIS OBISPO...SANTA BARBARA...VENTURA...AND LOS ANGELES COUNTIES POSSIBLY IMPACTED. THE WEST SIDE OF SANTA CATALINA ISLAND POSSIBLY ALSO BE AFFECTED. * SURF HEIGHTS...FOR EXPOSED WEST FACING BEACHES...HEIGHTS WILL LIKELY VARY GREATLY. CENTRAL COAST BEACHES COULD SEE SURF 10 TO 15 FEET WITH LOCAL SETS TO 20 FEET. WHILE SOUTH OF POINT CONCEPTION...WEST FACING BEACHES COULD SEE SURF 6 TO 12 FEET WITH LOCAL SETS TO 15 FT IN A FEW LOCATIONS INCLUDING AREAS NEAR THE VENTURA HARBOR AND SOUTHERN LOS ANGELES COUNTY. * TIMING...A WEST SWELL WILL BUILD RAPIDLY BETWEEN WEDNESDAY NIGHT AND THURSDAY MORNING...PEAK BETWEEN THURSDAY AFTERNOON AND FRIDAY...THEN SLOWLY DIMINISH THROUGH THE WEEKEND. * TIDES...HIGH TIDES WILL PEAK DURING MID MORNING HOURS TO AROUND 6 FEET...WITH THE MEAN HIGH TIDE AROUND 4 FEET DURING THE LATE EVENING HOURS. LOWEST TIDE WILL BE AROUND -0.5 FEET DURING LATE AFTERNOON HOURS...WITH THE MEAN LOW TIDE AROUND 2 FEET DURING LATE NIGHT HOURS. * IMPACTS...SURF AND SWELL CONDITIONS COULD BE HAZARDOUS TO ANYONE ENTERING THE WATER FROM LATE WEDNESDAY NIGHT THROUGH THIS WEEKEND...WITH A DANGEROUS RIP CURRENT POTENTIAL. MINOR BEACH EROSION AND LOCALIZED FLOODING OF LOW-LYING AREAS MAY ALSO OCCUR NEAR THE PEAK OF THE HIGH TIDE. $$ HALL
791 WHUS46 KLOX 281012 CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 212 AM PST WED NOV 28 2012 ...HIGH SURF ADVISORY IN EFFECT BEGINNING THURSDAY FOR EXPOSED WEST FACING BEACHES... .A COUPLE OF STRONG STORM SYSTEMS OVER THE NORTH CENTRAL AND EASTERN PACIFIC WILL BEGIN TO GENERATE A LARGE WESTERLY SWELL WITH A RELATIVELY LONG PERIOD AFFECTING MUCH OF THE EXPOSED WEST COAST BEACHES BY THURSDAY MORNING AND PERSISTING THROUGH MUCH OF THE WEEKEND. THIS LARGE SWELL WILL TRANSLATE INTO HIGH SURF ACROSS MANY WEST FACING BEACHES FROM THE CENTRAL COAST TO THE LOS ANGELES ORANGE COUNTY BORDER. HIGHEST SURF CAN BE EXPECTED FRIDAY INTO SATURDAY. SURF WILL THEN DIMINISH SOME SLOWLY SATURDAY NIGHT INTO SUNDAY. CAZ034-035-281930- /O.CAN.KLOX.CF.S.0009.121129T1400Z-121202T1400Z/ /O.NEW.KLOX.SU.Y.0020.121129T1200Z-121203T0600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 212 AM PST WED NOV 28 2012 ...HIGH SURF ADVISORY IN EFFECT FOR EXPOSED WEST FACING BEACHES FROM 4 AM THURSDAY TO 10 PM PST SUNDAY... * LOCATION...WEST FACING BEACHES OF SAN LUIS OBISPO...AND WESTERN SANTA BARBARA COUNTIES. * SURF HEIGHTS...FOR EXPOSED WEST FACING BEACHES...SURF OF 10 TO 15 FEET CAN BE EXPECTED WITH LOCAL SETS TO 20 FEET POSSIBLE. HIGHEST SURF LIKELY AROUND MORRO BAY. * TIMING...SURF WILL BUILD RAPIDLY BEGINNING PRE DAWN HOURS THURSDAY MORNING AND WILL PEAK LATE FRIDAY THROUGH SATURDAY...THEN SLOWLY DIMINISH THROUGH THE WEEKEND. * TIDES...HIGH TIDES WILL PEAK DURING MID MORNING HOURS TO AROUND 6 FEET...WITH THE MEAN HIGH TIDE AROUND 4 FEET DURING THE LATE EVENING HOURS. LOWEST TIDE WILL BE AROUND 0.5 -FEET DURING LATE AFTERNOON HOURS...WITH THE MEAN LOW TIDE AROUND 2 FEET DURING LATE NIGHT HOURS. * IMPACTS...SURF AND SWELL CONDITIONS WILL BE HAZARDOUS TO ANYONE ENTERING THE WATER FROM VERY EARLY THURSDAY MORNING THROUGH THIS WEEKEND...WITH A DANGEROUS RIP CURRENT EXPECTED. MINOR BEACH EROSION AND LOCALIZED FLOODING OF LOW-LYING AREAS MAY ALSO OCCUR NEAR THE PEAK OF THE HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ039>041-087-281930- /O.CAN.KLOX.CF.S.0009.121129T1400Z-121202T1400Z/ /O.NEW.KLOX.SU.Y.0020.121129T1400Z-121202T0600Z/ SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 212 AM PST WED NOV 28 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 10 PM PST SATURDAY... * LOCATION...WEST FACING BEACHES OF SANTA BARBARA COUNTY NEAR THE VENTURA COUNTY LINE...VENTURA...AND LOS ANGELES COUNTIES. THE WEST SIDE OF SANTA CATALINA ISLAND WILL ALSO BE AFFECTED. * SURF HEIGHTS...FOR EXPOSED WEST FACING BEACHES...SURF OF 6 TO 12 FEET WITH LOCAL SETS TO 15 FT IN A FEW LOCATIONS INCLUDING AREAS NEAR THE VENTURA HARBOR AND SOUTHERN LOS ANGELES COUNTY. * TIMING...SURF WILL BUILD RAPIDLY BEGINNING THURSDAY MORNING AND WILL PEAK FRIDAY THROUGH EARLY SATURDAY...THEN SLOWLY DIMINISH THROUGH THE WEEKEND. * TIDES...HIGH TIDES WILL PEAK DURING MID MORNING HOURS TO AROUND 6 FEET...WITH THE MEAN HIGH TIDE AROUND 4 FEET DURING THE LATE EVENING HOURS. LOWEST TIDE WILL BE AROUND 0.5 -FEET DURING LATE AFTERNOON HOURS...WITH THE MEAN LOW TIDE AROUND 2 FEET DURING LATE NIGHT HOURS. * IMPACTS...SURF AND SWELL CONDITIONS WILL BE HAZARDOUS TO ANYONE ENTERING THE WATER EARLY THURSDAY MORNING THROUGH THIS WEEKEND...WITH A DANGEROUS RIP CURRENT EXPECTED. MINOR BEACH EROSION AND LOCALIZED FLOODING OF LOW-LYING AREAS MAY ALSO OCCUR NEAR THE PEAK OF THE HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ KAPLAN/RAT
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this coastal flood statement went out at Nov 27, 4:00 AM PST, 38 minutes earlier.
Area forecast discussion, Nov 27, 4:00 AM PST, 38 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 400 AM PST TUE NOV 27 2012 ...UPDATED MARINE AND AVIATION DISCUSSIONS... .SYNOPSIS... COOL AND UNSETTLED WEATHER CAN BE EXPECTED THROUGH THE WEEKEND. SEVERAL DISTURBANCES WILL MOVE ACROSS THE AREA...BRINGING THE THREAT OF PRECIPITATION. AT THIS TIME...THE BEST CHANCES FOR SIGNIFICANT RAINFALL WILL BE ON WEDNESDAY THEN AGAIN ON SUNDAY...WITH SCATTERED SHOWERS POSSIBLE IN BETWEEN. && .SHORT TERM (TODAY-THU)...OVERALL...00Z MODELS IN GOOD SYNOPTIC AGREEMENT THROUGH THE PERIOD. AT UPPER LEVELS...MASSIVE LOW WILL CONTINUE TO DEVELOP/SPIN OFF THE COAST OF NORTHERN CALIFORNIA/PACIFIC NORTHWEST THRU THE PERIOD. NEAR THE SURFACE...GENERAL ONSHORE FLOW WILL PREVAIL...WITH A COLD FRONT SWEEPING ACROSS THE AREA ON WEDNESDAY. FORECAST-WISE...IMMEDIATE SHORT TERM POSES NO SIGNIFICANT ISSUES. LATEST SATELLITE SHOWS VARYING AMOUNTS OF HIGH CLOUDS DRIFTING OVERHEAD WITH MARINE LAYER STRATUS ENTRENCHED ALONG THE CENTRAL COAST AND SURGING EASTWARD ACROSS THE BIGHT. EXPECT THE STRATUS ACROSS THE BIGHT TO CONTINUE PUSHING ONSHORE...WITH STRATUS PENETRATING INTO THE COASTAL VALLEYS THIS MORNING. BY THIS AFTERNOON THE STRATUS SHOULD DISSIPATE NICELY...RETREATING TO NEAR THE IMMEDIATE COAST. WITH SOME LOWER HEIGHTS/THICKNESSES AND EXPECTED STRATUS COVERAGE...TODAY SHOULD BE A FEW DEGREES COOLER THAN MONDAY. FOR LATE TONIGHT/WEDNESDAY...THE FORECAST BECOMES MUCH MORE INTERESTING AS COLD FRONT SWEEPS ACROSS THE AREA. AT THIS TIME... THE MODELS ARE IN GOOD AGREEMENT WITH TIMING...AS THE FRONT MOVES ACROSS SLO/SBA COUNTIES WEDNESDAY MORNING...THEN ACROSS VTU/LAX COUNTIES WEDNESDAY AFTERNOON/EVENING. GOOD SOUTHEAST TO SOUTH WINDS CONTINUE TO BE INDICATED AHEAD OF THE FRONT...WHICH WILL HELP WITH OROGRAPHIC ENHANCEMENTS. BASED ON 00Z GUIDANCE...INHERITED QPF FORECAST LOOKS PRETTY GOOD. SLO/SBA COUNTIES SHOULD GENERALLY SEE BETWEEN 0.75 AND 1.25 INCHES OF RAINFALL WITH LOCALLY AMOUNTS UP TO AROUND 2.00 INCHES ACROSS SOUTH-FACING SLOPES AND THE NORTHWEST TIP OF SLO COUNTY. FOR VTU/LAX COUNTIES...RAINFALL AMOUNTS SHOULD RANGE BETWEEN 0.25 AND 0.50 INCHES WITH LOCAL AMOUNTS AROUND 1.00 INCH ON SOUTH-FACING SLOPES. SNOW LEVELS WILL REMAIN VERY HIGH THROUGHOUT THE DURATION OF THE EVENT...GENERALLY ABOVE 7500 FEET. SO...ONLY THE HIGHEST PEAKS WILL RECEIVE ANY NOTICEABLY SNOWFALL. ON THURSDAY...THE FRONT WILL BE EAST OF THE AREA...BUT A MOIST SOUTHWEST TO WEST FLOW WILL CONTINUE ACROSS THE AREA. SO...WILL EXPECT PARTLY/MOSTLY CLOUDY SKIES ALONG WITH THE CONTINUED THREAT OF SHOWERS. .LONG TERM (FRI-MON)...FOR THE EXTENDED..MODELS CONTINUE TO BE IN GOOD SYNOPTIC AGREEMENT THROUGH THE PERIOD. AT UPPER LEVELS... LOW WILL CONTINUE TO SPIN OFF THE PACIFIC NORTHWEST FRIDAY/SATURDAY THEN WILL OPEN INTO A TROUGH AND MOVE INLAND ACROSS THE WEST COAST SUNDAY/MONDAY. NEAR THE SURFACE...GENERAL ONSHORE FLOW WILL CONTINUE. FORECAST-WISE...THINGS WILL CONTINUE TO BE UNSETTLED THROUGH THE WEEKEND. ON FRIDAY/SATURDAY...THE MOIST SOUTHWESTERLY FLOW WILL CONTINUE...RESULTING IN A CONTINUED SLIGHT THREAT OF SOME PRECIPITATION. BY LATE SATURDAY NIGHT/SUNDAY...ANOTHER POTENT FRONTAL SYSTEM IS PROGGED TO MOVE ACROSS THE AREA...BRINGING ANOTHER ROUND OF PRECIPITATION. AT THIS TIME...THIS SUNDAY FRONT LOOKS TO BE PRETTY SIMILAR TO WHAT THE AREA WILL EXPERIENCE ON WEDNESDAY IN TERMS OF PRECIP AMOUNTS...SNOW LEVELS AND WINDS. SO...IT COULD BE ANOTHER DECENT SOAKING FOR THE AREA. ON MONDAY...THE FRONT WILL EXIT THE AREA...AND A WEAK UPPER RIDGE WILL BUILD OVERHEAD. THERE WILL STILL LIKELY BE SOME SCATTERED SHOWERS EARLY MONDAY MORNING...BUT THE BALANCE OF THE DAY SHOULD BE DRY. && .AVIATION...27/1145Z... LOW TO MODERATE CONFIDENCE IN 12Z TAF PACKAGE. MVFR CIGS COULD BECOME VFR +/- 2 HOURS FROM TAF TIMES. 30 PERCENT CHANCE FOR IFR CIGS AFTER 03Z FOR KSMX/KSBP...OTHERWISE EXPECT MVFR CONDS ONCE AGAIN THIS EVENING WITH VFR CIGS THROUGH THE NEXT 24 HOURS ACROSS COAST AND COASTAL VALLEY TAF SITE. KLAX...MODERATE CONFIDENCE IN 12Z TAF. THERE IS A 30% CHANCE THAT MVFR CIGS WILL NOT DEVELOP AFTER 13Z. KBUR...LOW CONFIDENCE IN 12Z TAF. THERE IS A 50% CHANCE THAT MVFR CIGS WILL NOT DEVELOP AFTER13-14Z. && .MARINE...HIGH CONFIDENCE THAT GALE WATCH WILL BE CONVERTED TO A GALE WARNING FOR ZONES 670 AND 645 VALID EARLY WEDNESDAY MORNING FOR SOUTH WINDS AHEAD AND ON THE FRONTAL BOUNDARY. SLIGHTLY LESS CONFIDENT FOR 673 FOR THE SAME TIME PERIOD. FEEL THAT SMALL CRAFT ADVISORIES WILL BE NEEDED FOR NW PORTION OF ZONE 676 AND NORTHWEST PORTION OF ZONE 653 ON WEDNESDAY AFTERNOON. SWELLS WILL ALSO BE ON THE INCREASE OUT OF THE WEST WITH LARGEST SWELLS REACHING 10 TO 14 FT BY LATE THURSDAY INTO FRIDAY AND LINGERING AROUND 10 FEET THROUGH THE WEEKEND. THE INNER WATERS WILL ALSO SEE HIGHER SEAS WITH SWELLS BETWEEN 6 TO 8 FT AT 12 TO 15 SECOND PERIODS LATE THURSDAY THROUGH SATURDAY AS WELL. EXCEPT FOR LARGER SWELLS ACROSS THE INNER WATERS...NOT ANTICIPATING SMALL CRAFT ADVISORY TYPE WINDS WED THROUGH FRI. && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WATCH (SEE LAXMWWLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...RAT AVIATION/MARINE...KAPLAN SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 26, 10:07 PM PST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1007 PM PST MON NOV 26 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-271400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1007 PM PST MON NOV 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A SERIES OF STORM SYSTEMS WILL MOVE OVER THE REGION FOR LATE WEEK AND BRING A WET WEATHER PATTERN TO THE AREA. STRONG SOUTHERLY WINDS WILL LIKELY DEVELOP AHEAD OF A COLD FRONT SLOTTED TO MOVE THROUGH THE AREA BETWEEN LATE TUESDAY NIGHT AND THURSDAY. A SHOWERY AND UNSETLLED WEATHER PATTERN WILL PERSIST INTO THE WEEKEND AHEAD OF ANOTHER STORM SYSTEM SCHEDULED TO IMPACT THE AREA OVER THE WEEKEND. * GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
In the hours before
Special weather statement, Nov 27, 2:34 AM PST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 234 AM PST TUE NOV 27 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-280000- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 234 AM PST TUE NOV 27 2012 ...UNSETTLED WEATHER EXPECTED MID WEEK FOR SOUTHWESTERN CALIFORNIA... A RATHER STRONG PACIFIC COLD FRONT IS FORECAST TO AFFECT SOUTHWESTERN CALIFORNIA WEDNESDAY AND WEDNESDAY NIGHT WITH A PERIOD OF LIGHT TO MODERATE RAIN AND GUSTY WINDS. THE FRONT WILL MOVE INTO SAN LUIS OBISPO AND SANTA BARBARA COUNTIES WEDNESDAY MORNING WITH RAIN AND GUSTY SOUTH TO SOUTHEAST WINDS. THE RAIN IS EXPECTED TO SPREAD INTO VENTURA COUNTY EARLY WEDNESDAY AFTERNOON AND INTO LOS ANGELES COUNTY BY EARLY WEDNESDAY EVENING. LIGHT TO MODERATE RAIN CAN BE EXPECTED WITH THIS WEATHER SYSTEM...EXCEPT FOR ISOALTED HEAVY RAIN AT TIMES ESPECIALLY ON SOUTH FACING SLOPES OVER SAN LUIS OBISPO AND SANTA BARBARA COUNTIES. THE RAIN IS EXPECTED TO TAPER OFF TO SCATTERED SHOWERS LATE WEDNESDAY NIGHT AND THURSDAY. SNOW LEVELS DURING THE PERIOD WILL REMAIN VERY HIGH...GENERALLY ABOVE 7500 FEET...WITH ANY SNOW ACCUMULATIONS CONFINED TO THE HIGHEST PEAKS. PRELIMINARY RAINFALL ESTIMATES FROM WEDNESDAY THROUGH WEDNESDAY NIGHT ARE FOR 0.75 TO 1.25 INCHES OVER SAN LUIS OBISPO AND SANTA BARBARA COUNTIES...WITH LOCALLY HIGHER AMOUNTS UP TO 2.00 INCHES NOT OUT OF THE QUESTION ON SOUTH FACING SLOPES AND IN EXTREME NORTHWESTERN SAN LUIS OBISPO COUNTY. RAINFALL POTENTIAL FOR VENTURA AND LOS ANGELES COUNTIES IS FOR 0.25 TO 0.50 INCH...WITH LOCALLY HIGHER AMOUNTS TO AROUND 1.00 INCH ON SOUTH FACING SLOPES. SOUTH TO SOUTHEAST WINDS ARE FORECAST TO INCREASE OVER SAN LUIS OBISPO AND SANTA BARBARA COUNTIES TONIGHT. WINDS WILL THEN PEAK ON WEDNESDAY WITH GUSTS UP TO 35 MPH FOR THE COAST AND VALLEYS AND UP TO 45 MPH IN THE MOUNTAINS...ALTHOUGH ISOLATED GUSTS TO 50 MPH CANNOT BE RULED OUT ESPECIALLY WEDNESDAY MORNING. THE RAINFALL AT MID WEEK MAY PRODUCE PONDING OF WATER IN LOW-LYING AND POORLY DRAINED AREAS. ALSO...MOTORISTS SHOULD BE ALERT FOR SLICK ROADWAYS DUE TO THE COMBINATION OF OIL AND RAINFALL. THE GUSTY WINDS WILL COMPOUND TRAVEL PROBLEMS OVER SAN LUIS OBISPO AND SANTA BARBARA COUNTIES AS WELL...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE STAY TUNED TO THE LATEST NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS ON THIS DEVELOPING WEATHER SITUATION. SIRARD/RAT
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 8:52 PM PST | Gale Watch | LOX | 18 hr | |
| Nov 27, 2:32 PM PST | Wind Advisory | LOX | 27 hr | |
| Nov 27, 2:33 PM PST | Gale Warning | LOX | 24 hr |
Nearby
Coastal Flood Statements in California, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.